Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 27, 2000, 8:30 PM EDT for Isabella County, Michigan. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 8:30 PM EDT (00:30 UTC)
- Expired
- Jul 27, 2000, 9:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 100 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS53 KGRR 280030 SVRGRR MIC073-280100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 830 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ISABELLA COUNTY IN CENTRAL MICHIGAN * UNTIL 900 PM EDT * AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF BEAL CITY... OR 5 MILES WEST OF MT PLEASANT... MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MT PLEASANT AROUND 835 PM EDT LEATON AROUND 840 PM EDT LOOMIS AROUND 845 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:49 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 3:49 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EDT THU JUL 27 2000 MODELS ARE SIMILAR IN SHOWING THE LOW PRESSURE SYSTEM HANGING AROUND THROUGH SATURDAY...PROVIDING THE REGION WITH SHOWERS AND THUNDERSTORMS. TONIGHT WITH SOME PVA AND MOISTURE ADVECTION...NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. WHERE THE PRECIPITATION PERSISTS...SOME HEAVY RAIN CAN BE EXPECTED. LOCALLY AN INCH OR TWO WILL FALL WITH A FEW OF THESE CELLS. AS FOR SEVERE WEATHER...THINKING IT WILL REMAIN ISOLATED AT BEST. PRIMARY THREAT WILL BE HAIL...CONSIDERING THE FAVORABLE WET BULB ZERO VALUES. LAN TO JXN REGION WOULD BE THE MOST FAVORED LOCATION. THEN FOR FRIDAY THROUGH SATURDAY...WILL GO WITH SCATTERED CONVECTION. THE UPPER LOW SITS ACROSS THE AREA. AT THIS POINT...PRIMARILY DIURNAL CONVECTION SHOULD DOMINATE...BUT ENOUGH INSTABILITY PERSISTS TO KEEP SOME ACTIVITY GOING INTO THE NIGHT. AS FOR TEMPERATURES...WILL GO WITH A BLEND OF THE NGM AND AVN MOS. EXTENDED FORECAST THE MEDIUM RANGE MODELS SHOW THE SLOW MOVG UPR LOW OVR THE LAKES WILL BE SLOW TO MOVE EAST. THE KEY TO ANYTHING MOVING IS THE HUGE WRN US RIDGE. IT IS PREVENING ANY KICKERS FROM MOVG THE LOW EAST. AND THE MODELS DON/T SHOW THAT SCENARIO CHANGING MUCH THRU TUESDAY. SO THAT MEANS NOT A WHOLE LOT OF CHANGE THRU THE EARLY PART OF NEXT WEEK. THE CANADIAN MODEL DOES SHOW A LITTLE FASTER MOVEMENT THAN THE OTHER MODELS BUT FEEL THAT THE CUTOFF LOW WON/T MOVE TOO QUICK. WILL KEEP THE MENTION OF PCPN IN THRU THE PERIOD BUT WON/T GET TOO PESSIMISTIC WITH CLOUD COVER. SHOULD BE QUITE A FEW BREAKS IN THE CIG SINCE THE UPR COLD POOL ISN'T THAT DEEP. .GRR...NONE.
In the hours before
Local storm report, Jul 27, 7:44 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
744 PM EDT THU JUL 27 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM BANGOR TWP MI WIND DAMAGE
07/27/00 VAN BUREN TRAINED SPOTTER REPORTED
18 INCH DIAMETER TREE DOWN.
NUMEROUS 1^2 INCH DIAMETER
TREES DOWN. OCCURRED NEAR
VAN AUKEN LAKE... AND ALONG
COUNTY ROAD 376.
TRHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:34 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 56 min |
| Jul 28, 12:57 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 63 min |
| Jul 28, 1:10 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo | 50 min |
| Jul 28, 1:27 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia | 48 min |
| Jul 28, 2:08 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 67 min |
| Jul 28, 2:13 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia | 32 min |
| Jul 28, 2:19 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 56 min |
| Jul 28, 3:46 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 59 min |
| Jul 28, 4:43 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 32 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.